Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 51, NWS Mobile, AL

November 8, 2016

NWS Mobile, AL issued this small craft advisory at Nov 8, 2016, 3:24 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2016, 3:24 PM CST (21:24 UTC)
Expired
Nov 10, 2016, 9:00 AM CST
In force
42 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

260 
WHUS74 KMOB 082124
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

.STRONG EASTERLY WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AS A
WEAK SFC LOW MOVES EAST AND WEAKENS ACROSS THE NORTHERN GULF.
NORTHERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT AS A COLD FRONT FRONT MOVES SOUTH ACROSS THE MARINE AREA.

GMZ650-655-670-675-090530-
/O.NEW.KMOB.SC.Y.0051.161108T2124Z-161110T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
324 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. 

* WINDS...EAST WINDS AROUND 20 KNOTS BECOMING NORTHEAST LATE
  WEDNESDAY INTO WEDNESDAY NIGHT.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
926 
WHUS74 KMOB 090317
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
917 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

.STRONG EASTERLY WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AS A
WEAK SFC LOW MOVES EAST AND WEAKENS ACROSS THE NORTHERN GULF.
NORTHERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT AS A COLD FRONT FRONT MOVES SOUTH ACROSS THE MARINE AREA.

GMZ650-655-670-675-091130-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-161110T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
917 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...EAST WINDS AROUND 20 KNOTS BECOMING NORTHEAST LATE 
  WEDNESDAY INTO WEDNESDAY NIGHT. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
460 
WHUS74 KMOB 091143
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

.MODERATE TO OCCASIONALLY STRONG NORTHEASTERLY WINDS WILL CONTINUE
THROUGH EARLY THURSDAY...BECOMING MORE NORTHERLY AND WEAKENING AS A
HIGH PRESSURE RIDGE BEGINS TO BUILD INTO THE MARINE AREA LATE
TONIGHT. THESE NORTHERLY WINDS WILL BRIEFLY INCREASE AGAIN LATE
TONIGHT AS THE RIDGE BUILDS. 

GMZ650-655-670-675-091945-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-161110T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
543 AM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS THIS MORNING BECOMING MORE
  NORTHERLY AND DECREASING TO 15 TO 20 KNOTS THIS AFTERNOON BEFORE
  BRIEFLY INCREASING TO AROUND 20 KNOTS AGAIN LATE TONIGHT.

* WAVES/SEAS...4 TO 6 FEET...OCCASIONALLY 7 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
662 
WHUS74 KMOB 091814
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

.MODERATE TO OCCASIONALLY STRONG NORTHEASTERLY WINDS WILL
CONTINUE THROUGH EARLY THURSDAY...BECOMING MORE NORTHERLY AND
WEAKENING AS A HIGH PRESSURE RIDGE BEGINS TO BUILD INTO THE
MARINE AREA LATE TONIGHT. THESE NORTHERLY WINDS WILL BRIEFLY
INCREASE AGAIN LATE TONIGHT AS THE RIDGE BUILDS.

GMZ650-655-670-675-100300-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-161110T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1214 PM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS BECOMING MORE NORTHERLY AND
  INCREASING TO AROUND 20 KNOTS AGAIN LATE TONIGHT.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
922 
WHUS74 KMOB 100306
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
906 PM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

.MODERATE TO STRONG NORTHEASTERLY WINDS WILL CONTINUE THROUGH TONIGHT
THEN SUBSIDE ON THURSDAY AS A HIGH PRESSURE RIDGE BUILDS INTO THE
MARINE AREA.

GMZ650-655-670-675-101200-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-161110T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
906 PM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...NORTHEASTERLY WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20
  KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
090 
WHUS74 KMOB 101140
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR
THE GULF WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

.MODERATE TO OCCASIONALLY STRONG NORTHEASTERLY WINDS WILL CONTINUE
THROUGH MID MORNING...THEN SUBSIDE BEGINNING LATE MORNING AND
THROUGH THE AFTERNOON HOURS AS HIGH PRESSURE BEGINS TO BUILD INTO
THE MARINE AREA FROM THE NORTH.

GMZ650-655-670-675-101500-
/O.EXT.KMOB.SC.Y.0051.000000T0000Z-161110T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
540 AM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHEASTERLY WINDS 18 TO 23 KNOTS EARLY THIS
  MORNING...DECREASING TO AROUND 10 TO 15 KNOTS DURING THE LATE
  MORNING AND AFTERNOON. 

* WAVES/SEAS...4 TO 6 FEET EARLY THIS MORNING SUBSIDING TO 2 TO 4
  FEET DURING THE LATE MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 3:10 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 8, 3:10 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
310 PM CST Tue Nov 8 2016

.NEAR TERM /Now Through Wednesday/...The strongly positive tilt trof
from the Great Lakes southwest to southern texas will progress
southeastward tonight into Wednesday as the southern part of the trof
breaks off and retrogrades westward. Ahead of this trof, a weak sfc
low/inverted trof will move east across the north central Gulf
tonight. This will maintain scattered to locally numerous showers
over portions over southeast Mississippi, southwest Alabama and
northwest Florida this evening into the overnight. However, most of
the heavier rain will remain offshore and this will not serve to help
the worsening drought situation. The sfc low is moved south into the
Gulf as the trof digs across the eastern states. An associated cold
front will move through the area Wed afternoon with a cooler and
drier airmass moving in. Lows tonight will be in the low to mid 50s
inland to low 60s along the coast. /13

.SHORT TERM /Wednesday night Through Friday night/...Skies will clear
by Wednesday night as high pressure builds southward across the Gulf
Coast through the end of the week. The will maintain clear skies and
dry conditions with temps near where they should be for early
November. High temps will be in the low 70s with lows in the low to
mid 40s inland to low and mid 50s along the coast. /13

.LONG TERM /Saturday Through Tuesday/...The global models bring
another trof trough the area on Saturday with a dry frontal passage
that serves to reinforce the dry and cool airmass over the area. A
fast moving shortwave follows quickly Sunday into Monday. However,
there are some differences with timing and how much moisture will be
available ahead of this system. Unfortunately, much of the region
will remain dry through the extended period with no drought relief in
sight. /13

&&

.MARINE...A moderate to strong east to northeast wind flow can be
expected through Wednesday ahead of an approaching cold front. The
cold front will move through the marine area Wednesday afternoon and
evening with a strong northeast flow in the wake of the front through
early Thursday. A light to occasionally moderate north to northeast
flow will continue through the weekend. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  72  49  72 /  60  40  10   0
Pensacola   60  72  52  72 /  60  40  10   0
Destin      61  72  53  72 /  50  40  10   0
Evergreen   54  74  45  73 /  30  20  10   0
Waynesboro  54  74  45  72 /  40  20  10   0
Camden      52  76  44  73 /  20  20  10   0
Crestview   57  73  46  73 /  40  30  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.

FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 8, 3:15 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CST TUE NOV 8 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
315 PM CST TUE NOV 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH TODAY.

SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY
OVER INTERIOR SOUTHEAST MISSISSIPPI AND COASTAL COUNTIES OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE.

NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-091215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
315 PM CST TUE NOV 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE
AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE
AREA THROUGH EARLY THURSDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 9:57 AM CSTSpecial Marine WarningMOB93 min

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.